| Model Number |
426-1510X |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 10/2022).
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly had a rupture.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: the sample was not returned for evaluation.The result of the investigation is inconclusive for the reported balloon rupture issue.The root cause for the reported balloon rupture issue could not be determined based upon the available information received from the field communications.Labeling review: the instructions for use for the sleek otw product was reviewed and contains the following information relevant to the reported event: balloon characteristics ¿ please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Warnings: ¿ do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.¿ use a 20 ml or larger syringe for inflation.¿ this catheter is not recommended for pressure measurement or fluid injection.Precautions: ¿ carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.¿ if resistance is felt upon removal, then the balloon, guidewire and the sheath/guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.¿ before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.Directions for use: inspection and preparation ¿ prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%) ¿ attach a stopcock and a 20 ml syringe half filled with the contrast solution to the balloon port.¿ point the syringe nozzle downward and aspirate until all air is removed from the balloon.¿ turn the stopcock off and maintain the vacuum in the balloon.¿ purge the catheter through lumen thoroughly.¿ reinserting the balloon into the balloon sleeve may damage the balloon or catheter.Procedure: insertion and inflation procedure: note: a 0.014¿ (0.356 mm) guidewire must be inserted in the sleek otw catheter across the balloon during any inflation of the balloon.Make sure that the balloon sleeve has been removed from the catheter balloon.Enter the vessel percutaneously using the standard seldinger technique over the appropriate guidewire for the size catheter being used.Advance the catheter across the lesion with fluoroscopic guidance using accepted percutaneous transluminal angioplasty technique and inflate the balloon to the appropriate pressure.Note: do not inflate the balloon or advance the catheter unless the guidewire is in place.H10: d4 (expiration date: 10/2022),.
Event or Problem Description